• Vitamins and Xeloda

    Asked by Salical on Thursday, January 19, 2012

    Vitamins and Xeloda

    I have read that taking vitamins or zinc while on Xeloda makes the nausea worse. I had a hard time with nausea. I take vitamins(all have zinc) and I drink 1-3 drinks a day which have zinc and vitamins in it. Has anybody had any problems with this?

    5 Answers from the Community

    5 answers
    • GregP_WN's Avatar

      I got very sick after most treatments, it was just from the treatments, I wasn't eating much at all. That was a few years ago, so things are different now, I believe in telling your oncologist everything that is going on so they can adjust, and make recommendations as to what to take or prescribe you. Hope it gets better for you.

      almost 5 years ago
    • Liyhann's Avatar

      Have you tried stopping the vitamins for a week and the next week stopping the zinc to see if you get relief? I've been on Xeloda since July 2010 and have had almost no problems with nausea. In the beginning I was taking nausea pills (hope your doc prescribed some) and now I'm not taking any nausea pills - haven't for about a month. Also, I don't do vitamins or zinc......maybe I should be?

      almost 5 years ago
    • susie81610's Avatar

      I was on Xeloda but not with any type of vitamins and it made me sick so I ended up having to go off from it and now I'm doing 5FU instead which is easier on my system I wear it for 7days a month instead of every day 4 pills and knowing I was going to get sick was the worse. I told the Dr. I'm sure its mind over matter but knowing that I was going to be sic in 20 min didn't help I couldn't do it. I tried every way possible with prilosec zofran compazine nothing worked. Good luck hope you can find a way for it to work for you its a great drug from what I have learned about it.

      almost 5 years ago
    • Salical's Avatar

      Thanks for the responses. It helps a lot to hear from others. I did have Zofran to take for the nausea but found that I did better without it. My system has always been sensitive to medications of anykind. In researching I did find other people that said there docs said to stop vitamins and zinc. The little paper insert that comes with the medication does mention not taking zinc but nothing about vitamins. I did quit the vitamins and nutrition drinks on the last day. I think I will see how it goes without them if I start back on Xeloda. This journey has sure opened my eyes on what some cancer patients really go through. I will see my Onc on Wed and go over everything with her. Thanks again.

      almost 5 years ago
    • abrub's Avatar

      Please make sure you check with your oncologist about ANY supplements you are taking during chemo. Things that are normally good for us may be bad during chemo/radiation. For example, I know that anti-oxidants should be avoided during chemo and radiation, as they work by oxidizing the cancer cells. Anti-oxidiants counter-act the chemo or radiation (information from Memorial Sloan Kettering video lecture on supplements during chemo.) A FAQ page: http://www.mskcc.org/cancer-care/integrative-medicine/herbs-botanicals-other-products-faqs

      The video: http://www.mskcc.org/multimedia/herbs-botanicals-and-supplements-during-treatment

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.